International Journal of Mathematics and Mathematical Sciences

International Journal of Mathematics and Mathematical Sciences / 2006 / Article

Open Access

Volume 2006 |Article ID 058738 | https://doi.org/10.1155/IJMMS/2006/58738

Sherzod Mira'zam Mirakhmedov, "The probability of large deviations for the sum functions of spacings", International Journal of Mathematics and Mathematical Sciences, vol. 2006, Article ID 058738, 22 pages, 2006. https://doi.org/10.1155/IJMMS/2006/58738

The probability of large deviations for the sum functions of spacings

Received16 Mar 2004
Revised23 Nov 2005
Accepted28 Nov 2005
Published12 Apr 2006

Abstract

Let 0=U0,nU1,nUn1,nUn,n=1 be an ordered sample from uniform [0,1] distribution, and Din=Ui,nUi1,n, i=1,2,,n; n=1,2,, be their spacings, and let f1n,,fnn be a set of measurable functions. In this paper, the probabilities of the moderate and Cramer-type large deviation theorems for statistics Rn(D)=f1n(nD1n)++fnn(nDnn) are proved. Application of these theorems for determination of the intermediate efficiencies of the tests based on Rn(D)-type statistic is presented here too.

References

  1. J. Bartoszewicz, “Bahadur and Hodges-Lehmann approximate efficiencies of tests based on spacings,” Statistics & Probability Letters, vol. 23, no. 3, pp. 211–220, 1995. View at: Publisher Site | Google Scholar | Zentralblatt MATH | MathSciNet
  2. P. Deheuvels, “Spacings and applications,” in Probability and Statistical Decision Theory, Vol. A (Bad Tatzmannsdorf, 1983), F. Konecny, J. Mogyoródi, and W. Wertz, Eds., pp. 1–30, Reidel, Dordrecht, 1985. View at: Google Scholar | Zentralblatt MATH | MathSciNet
  3. R. J. M. M. Does, R. Helmers, and C. A. J. Klaassen, “On the Edgeworth expansion for the sum of a function of uniform spacings,” Journal of Statistical Planning and Inference, vol. 17, no. 2, pp. 149–157, 1987. View at: Publisher Site | Google Scholar | Zentralblatt MATH | MathSciNet
  4. V. Feller, An Introduction to Probability Theory and Its Applications. Vol. 2, “Mir”, Moscow, 1967. View at: Google Scholar | Zentralblatt MATH | MathSciNet
  5. K. Ghosh and S. R. Jammalamadaka, “A general estimation method using spacings,” Journal of Statistical Planning and Inference, vol. 93, no. 1-2, pp. 71–82, 2001. View at: Publisher Site | Google Scholar | Zentralblatt MATH | MathSciNet
  6. L. Holst and J. S. Rao, “Asymptotic spacings theory with applications to the two-sample problem,” The Canadian Journal of Statistics, vol. 9, no. 1, pp. 79–89, 1981. View at: Google Scholar | Zentralblatt MATH | MathSciNet
  7. G. I. Ivchenko and S. M. Mirakhmedov, “Large deviations and intermediate efficiency of decomposable statistics in a multinomial scheme,” Mathematical Methods of Statistics, vol. 4, no. 3, pp. 294–311, 1995. View at: Google Scholar | Zentralblatt MATH | MathSciNet
  8. S. R. Jammalamadaka, X. Zhou, and R. C. Tiwari, “Asymptotic efficiencies of spacings tests for goodness of fit,” Metrika, vol. 36, no. 6, pp. 355–377, 1989. View at: Google Scholar | Zentralblatt MATH | MathSciNet
  9. W. C. M. Kallenberg, “Intermediate efficiency, theory and examples,” The Annals of Statistics, vol. 11, no. 1, pp. 170–182, 1983. View at: Google Scholar | Zentralblatt MATH | MathSciNet
  10. P. L'Ecuyer, “Tests based on sum-functions of spacings for uniform random numbers,” Journal of Statistical Computation and Simulation, vol. 59, no. 3, pp. 251–269, 1997. View at: Google Scholar
  11. S. M. Mirakhmedov, “Lower estimation of the remainder term in the CLT for a sum of the functions of k-spacings,” Statistics & Probability Letters, vol. 73, no. 4, pp. 411–424, 2005. View at: Publisher Site | Google Scholar | MathSciNet
  12. V. V. Petrov, Sums of Independent Random Variables, vol. 82 of Ergebnisse der Mathematik und ihrer Grenzgebiete, Springer, New York, 1st edition, 1975. View at: Google Scholar | Zentralblatt MATH | MathSciNet
  13. R. Pyke, “Spacings,” Journal of the Royal Statistical Society. Series B (Methodological), vol. 27, no. 3, pp. 395–449, 1965. View at: Google Scholar | Zentralblatt MATH | MathSciNet
  14. R. Pyke, “Spacings revisited,” in Proceedings of the Sixth Berkeley Symposium on Mathematical Statistics and Probability (University of California, Berkeley, Calif, 1970/1971), Vol. I: Theory of Statistics, pp. 417–427, University of California Press, California, 1972. View at: Google Scholar | Zentralblatt MATH | MathSciNet
  15. S. Kh. Sirazhdinov, S. M. Mirakhmedov, and Sh. A. Ismatullaev, “Probabilities of large deviations for randomized decomposable statistics in a multinomial scheme,” Theory of Probability and Its Applications, vol. 34, no. 4, pp. 645–657 (1990), 1989. View at: Google Scholar | Zentralblatt MATH | MathSciNet
  16. X. Zhou and S. R. Jammalamadaka, “Bahadur efficiencies of spacings test for goodness of fit,” Annals of the Institute of Statistical Mathematics, vol. 41, no. 3, pp. 541–553, 1989. View at: Publisher Site | Google Scholar | Zentralblatt MATH | MathSciNet

Copyright © 2006 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


More related articles

 PDF Download Citation Citation
 Order printed copiesOrder
Views77
Downloads471
Citations

We are committed to sharing findings related to COVID-19 as quickly as possible. We will be providing unlimited waivers of publication charges for accepted research articles as well as case reports and case series related to COVID-19. Review articles are excluded from this waiver policy. Sign up here as a reviewer to help fast-track new submissions.